... such as difficulty breathing, swelling of tongue, hives, etc. I haven't started taking this med yet, I'm not experiencing symptoms. But I would like to know is it a common reaction, or something I shouldn't think about happening?
16 Apr 2012
Reactions like this to drugs are rare but they do happen. It can happen with ANY drug. There is really no way to tell if someone will have a reaction. You just have to take the medication and see if it happens. It is like any other side effects, be aware that they could happen but dont be overly scared of them. Many people take this medication and have no side effects what so ever!! If you start having swelling of the face or tongue or have difficulty breathing then call 911 right away. They can usually reverse these reactions with another medication. Rash reactions are more common than anaphylactic (this is what we call reactions where people swell and cant breathe) but fortunately rash reactions are not as dangerous. Anaphylactic reactions can be life threatening but are usually easily reversed with the proper medications, like epinephrine, but fortunately, they are not as common.
Chances are you will be fine, just be aware that if any reaction were to occur it usually takes place right away but sometimes, in some cases, it is the accumulative effects that will finally trigger a reaction so it may be a few days after starting the medication. Dont be scared of this though-just be aware of the possibility and seek help immediately if it occurs
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I got severe heartburn and upset stomach and have had itching, hives, some chest discomfort
1 answer • 16 Nov 2009
my three year old hads had hives and joint swelling from an allergic reaction to unknown at this time. she was perscribed zyrtec and became unable to ...
1 answer • 6 Mar 2010
I broke out in hives over about 40% of my body after using efudex for about 7 days. The doctor said to quit using it..after 2months I still break out ...
1 answer • 29 Jun 2010
I have a severe allergy to polyethylene glycol. I get hives, tightness in my chest, difficulty breathing, swollen mouth, gums, tongue. I have been ...
1 answer • 11 Feb 2011
How many days will take to reduce a swelling tongue,face caused by allergic reactions of sucralfate?
iam 22yr old.i observed allergic reactions like swelling of face,tongue by using sucralfate suspension syrup,i stopped using it. Now am using Levosiz ...
1 answer • 14 Mar 2013